Discussions By Condition: Digestive conditions

Infections from gallstones??

Posted In: Digestive conditions 0 Replies
  • Posted By: tiffany2
  • May 4, 2010
  • 09:52 PM

I’ve been having a lot of different symptoms, all of which I keep thinking must be related to an infection of some sort. I’d appreciate anyone sharing their own experience and/or advice, especially if they received a certain antibiotic for treatment.

First, though, a little history: I have been diagnosed with multiple gallstones, three that I know of from the US technician. The pain had been excruciating, extending about three hours overall during the nights. For those who had or have a similar experience, you’ll certainly know what I mean. However, I’ve been learning what I can eat, i.e. tuna sandwiches, some fruits, lean deli turkey, and small amounts of salad, since large amounts of vegetables cause gas buildup. Because of the diet, I have no longer been having the severe pain, the biliary colic. Although, I still have a rigid stomach and small burps after eating most anything. So, thank God for a low-fat diet, for bland foods. Only, lately, I’ve been having other problems that concern me.

What actually brought me to seek treatment was a severe case of diarrhea, vomiting and lower stomach pain (gastroenteritis?). I should note right before this, however, my stomach was severely bloated, rock-hard and somewhat painful from what I discussed above, and because I wasn’t seeing a doctor, no insurance, I diagnosed myself with peritonitis. So, in an attempt to draw the water out of my stomach, I went to Walgreens for diuretics, and took that for a day. (Please, anyone, do not try this w/out talking to a Dr.; I was desperate and did not know what to do.) Anyway, the diuretics seemed to work, my stomach was flatter, but then I had a stream-less runny nose, as well as sneezing for two days only that was followed by the aforementioned severe diarrhea.

I found a clinic that would treat me. Good, right. But the Dr. did not correlate the diarrhea and vomiting at all with my gallstones, as I hadn’t been diagnosed at that point. Instead he said something in light of a bug that was going around. Plausible, I thought. The following week, tests revealed multiple gallstones, an infection (high WBC count, I think), as well as a fatty or enlarged liver – I believe. I say “I believe” because this is only what a nurse told me over the phone; I never actually seen the results. Since then, the diarrhea did go away, but I continually feel ill, and lately, my new symptoms are swollen neck glands, fatigue, muscle soreness, fluid I can hear crackling in my lungs, coughing, occasional difficulty breathing, slight dizziness, drinking a lot of water during the night, waking up to urinate, and vague lower back pain.

When I do go into the clinic, I mention the infection and explain that I haven’t been feeling well. So, I don’t understand why they haven’t given me antibiotics, especially since my first urinalysis and/or blood work indicated an infection?

Has anyone experienced anything similar? Did you receive antibiotics, and if so, what was the brand name?

I will be seeing a doctor this Thursday, albeit a different one, since this is a free clinic and I must settle with/appreciate what’s available. But at this point, I’m really afraid I’m going to walk away, again, without a prescription, or worse, that they’ll send me in for another blood test (the second revealed slightly elevated WBC count), and I’ll go yet another week or two without anything to clear this up. In other words, I’m getting scared because I don’t want to end up with chronic health issues, or something even worse. And should also add that most likely, if things work out, I’ll be having a cholecystectomy in about three weeks.

Any advice out there?? I can’t imagine this is normal, or it would be OK to keep enduring such, albeit different, symptoms.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?